MAUDE Adverse Event Report: ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3006
Medical Device Problem Codes Fluid/Blood Leak (1250); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical narrative: an impella 5.5 was inserted via the direct surgical access at the aorta for the patient admitted in with plan for a coronary artery bypass graft (cabg) surgery due to multivessel coronary artery disease.The patient presented at scai stage e shock at the elective pump implant.The other underlying medical history was not shared.The 5.5 was placed via the 23fr sheath and 10mm gelweave graft.The instructions for use speak to a 10mm x20 hemashield platinum graft.After the graft was accessed with the 23fr introducer the team applied the graft locks, however there was persistent bleeding outside the distal end of the graft.To remedy the bleed they had to place 3 heavy silk ties to achieve hemostasis.The troubleshooting was necessary despite the team using all best practices at the access.Bleeding in this clinical context is a known and expected risk associated with impella 5.5 support, particularly in the setting of major cardiac surgery and direct surgical aortic access.The pump remained on for support to date till wean and explant.No other intervention, such as blood product delivery, had been deemed necessary.The patient survives.
 
Additional Manufacturer Narrative
H6 medical device problem code a01 was inadvertently omitted on the initial manufacturer device report.
 
Additional Manufacturer Narrative
Additional information has been provided in d3.Corrected information has been provided in h3.Investigation summary: fluid leak / patient-device interaction / major bleed: the cause of the bleeding was not determined due to the introducer returned peeled away, preventing reproduction testing, and insufficient clinical details.

Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25199812
Report Number1220648-2026-07934
Device Sequence Number18644398
Product Code DYB
UDI-Device Identifier00885672009755
UDI-Public(01)00885672009755(11)250805(10)S9913578
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3006
Device Lot NumberS9913578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2026
Supplement Date Received by Manufacturer05/08/2026
06/29/2026
Initial Report FDA Received Date05/18/2026
Supplement Report FDA Received Date06/02/2026
06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight99 KG
Patient EthnicityNon Hispanic
Patient RaceWhite